Apr 6, 2013
What happens if I cannot get my medication on time. Its been almost a month since I had my medication. I have a schedule Dr. appointment before I can get my meds.
Response from Dr. Young
Hello and thanks for posting.
While a treatment interruption isn't generally recommended, it's by no means the worst thing. So long as you stopped all of your HIV medications simultaneously, there's little risk in developing drug resistance (such as happens when you continue to take only 1 or 2 HIV meds).
After a few weeks of treatment discontinuation, it's likely that the virus will reappear in the blood (and other body fluids). When this happens, some individuals will develop (once again) symptoms similar to acute HIV infection (often a flu-like syndrome) and HIV viral load tests will become detectable. Also, with the rebound in HIV, CD4 cell counts will decline somewhat- the extent depends on how long you stay off your meds. In a single month, I wouldn't expect dramatic changes. Lastly, with the detectable viral load, the risk of of transmission of HIV returns.
So, overall, a single month off isn't a big deal, but take the episode as a learning moment, to make sure that you remain engaged in care and schedule follow up appointments before your medications run out.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can U Get HIV From Blowjob From A Prostitute?
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Spots After Blowjob Worried I Have HIV
- Can Hiv Be Transmitted By Oral With Only Precum?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.